I stopped my prednisone early and I think my reaction is coming back.
I was given 50mg prednisone at the ER on Sunday 3am, following a delayed reaction to penicillin. I proceeded to take 50mg daily until I started feeling horrible (today) I asked the pharmacist and she told me to stop if I felt palpitations and high blood pressure which is exactly what i felt. I noticed now 14hrs later my rash is coming back and i feel my throat pulsating (not sure if that's from palpitations of carotid artery) or if i'm closing up again, slowly? I haven't taken benadryl in over 24hrs either because I felt taking all these medications was making me feel bad and I figured since my skin looked normal the reaction was over. I took the missed dose of prednisone now and my next dose is at 11am is that too early for the next one? What should I do if I continue feeling palpitations in my throat? My bp was higher than normal today 129/80 and my heart rate was 123bpm (i'm only 20 in fairly good health usually 111-116/80-90, usually 81bpm) Should i take benadryl again? I've taken prednisone in the past, only once for another allergic reaction and I don't remember it affecting me like this. I'm still breathing just barely wheezing. I'd appreciate any advice ASAP as i'm a little nervous.
Steroids can be given for shorter durations without tapering. If there is a worsening of the rash and breathlessness, I would suggest you obtain a referral to an allergist or an ENT who does allergy testing. That is the only way to reliably know what is causing your allergic reaction. Some allergies can be life-threatening as they can precipitate anaphylactic shock in which the swelling can be so severe that it impairs the ability to breathe. Therefore, I would suggest you see someone as soon as possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.